A 44-year-old member asked:
where can you get tretinoin (aka retin a, retirides)?
1 doctor answer • 4 doctors weighed in
Cosmetic Surgery 36 years experience
Retin A, (tretinoin) Retinoids: This is a prescription medication - usually obtained by your dermatologist, plastic surgeon or primary care physician though any physician can prescribe it.
3k viewsReviewed >2 years ago
A 29-year-old member asked:
Is it safe to use anti-aging products with retin a (tretinoin)?
3 doctor answers • 6 doctors weighed in
Family Medicine 23 years experience
Possibly: Retin a (tretinoin) and other similar vitamin a derivatives have been used as anti-aging preparations primarily for wrinkle removing purposes. Most of them are well tolerated, but you want to make sure there are no contraindications for their use in your case. I cannot think of any off the top of my head, yet it's prudent to consult a dermatologist or at least a primary care provider prior to their use.
6.1k viewsReviewed >2 years ago
A 40-year-old member asked:
If you use retin-a to reduce stretch marks, do you have to keep using it in order to maintain your results?
1 doctor answer • 1 doctor weighed in
Dermatology 40 years experience
I don't think so: I would expect any improvement to be permanent, even if the Retin-A is stopped.
6k viewsAnswered >2 years ago
A 38-year-old member asked:
Does differin (adapalene) have any effects on the inside of the body if it is absorbed through the skin?
1 doctor answer • 3 doctors weighed in
Dermatology 46 years experience
No: You should be using a pea sized drop for whole side of face.Cthe absorption is minimal and it is retinoid, or synthetic derivative of vitamin a which is converted by skin .Side effects are limited to dryness and local irriitation.
6k viewsReviewed >2 years ago
A 48-year-old member asked:
Why is it that retin-a dries your skin so much and make it irritated?
2 doctor answers • 6 doctors weighed in
Dermatology 44 years experience
Because...: ...That's what it does. Retin-a is drying and irritating by its very nature. That's why we usually advise people to apply it at bedtime - so that most of the dryness and irritation occurs while you are asleep. Over time (days to weeks), your skin becomes accustomed to retin-a; the dryness and irritation decreases substantially, and often goes away entirely; so keep it up.
6k viewsReviewed >2 years ago
A 41-year-old member asked:
Will anything reduce redness from retin a (tretinoin)?
1 doctor answer • 2 doctors weighed in
Plastic Surgery 25 years experience
Yes: Reducing retin a (tretinoin) dose or using a product which delivers retin a (tretinoin) (such as retin a (tretinoin) micro) can reduce redness. This redness is usually transient and desired to some degree. Avoidance of the sun and using the product at night are other tactics. Lastly, steroid creams can temporarily aid in the reduction of this redness.
5.7k viewsReviewed >2 years ago
Last updated Jul 30, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.